Hail, Smith
- When
- November 23, 9:55 AM CST
- Where
- Smith County, Tyler
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.350, -95.300
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 23, 3:00 AM CST, 6 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 AM CST TUE NOV 23 2004 .DISCUSSION... UPPER LOW ALONG THE AZ AND MEXICO BORDER THIS MORNING IS MOVING EAST...AND SHOULD BE IN SOUTHEAST NM BY 18Z...AND INTO SOUTHEAST OK BY 24/12Z...AND THEN BEING ABSORBED INTO TROUGH DEVELOPING OVER THE EASTERN U.S. ON WED. BEST DIV SHOULD BE LATE THIS AFTERNOON AND TONIGHT...WHEN AREA IS IN THE LFQ OF 120KT JET. AT THE SURFACE...IT LOOKS LIKE THERE ARE STILL TWO BOUNDARIES HANGING AROUND...THE MAIN BOUNDARY...APPEARS TO EXTEND FROM SOUTHEAST TX INTO SOUTH CENTRAL LA...WITH ANOTHER WEAKER BOUNDARY OVER NORTH LA AND NORTHEAST TX...MODELS ARE IN GENERAL AGREEMENT...THAT THERE WILL BE ONE BOUNDARY BY LATE THIS AFTERNOON FROM THE ALONG THE LA...AR BORDER WEST INTO NORTHEAST TX..TO A DEVELOPING LOW NEAR SPS...WITH FRONT...DRY LINE EXTENDING SOUTH. ALL THIS WILL MOVE ACROSS THE REGION TONIGHT. MODELS INDICATE A VORT MAX OVER EAST TX AND MOVING TO NEAR MLU BY 12Z. AT THE PRESENT TIME ONLY SOME LIGHT SHOWERS HAVE DEVELOPED OVER EAST TX...AND THEY SHOULD BE MAINLY EAST OF THE AREA BY SHORTLY AFTER SUNRISE. CURRENTLY MOST OF THE STORMS ARE OVER WEST TX...AHEAD OF THE UPPER LOW AND ALONG THE GULF COAST...WHERE THE MAIN FRONT APPEARS TO BE. WILL ALLOW THE FFA TO EXPIRE...AND JUST MENTION LOCALLY HEAVY RAINS...AS MOST OF THE HEAVY RAIN WILL BE SOUTH OF THE AREA...ALONG THE WARM FRONT...WHICH WILL PROBABLY NOT MOVE TO MUCH NORTH. WILL HAVE SEVERE IN THE ZONES...EXPECT STORMS TO DEVELOP OVER CENTRAL TX AND MOVE INTO THE REGION DURING THE AFTERNOON. STORMS WILL MORE THAN LIKELY DEVELOP INTO A SQUALL LINE DURING THE EVENING AND RACE ACROSS THE REGION. IV && .PRELIMINARY POINT TEMPS/POPS... SHV 70 54 58 36 / 70 80 10 10 MLU 71 58 64 40 / 70 80 20 10 DEQ 64 52 56 32 / 70 80 10 10 TXK 65 52 56 35 / 70 80 10 10 ELD 67 55 59 36 / 70 80 20 10 TYR 70 51 56 36 / 70 70 10 10 GGG 70 53 58 36 / 70 70 10 10 LFK 74 53 61 35 / 70 70 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 720 AM CST TUE NOV 23 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-231800- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 720 AM CST TUE NOV 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL STORM SYSTEM OVER SOUTHERN NEW MEXICO WILL MOVE ACROSS NORTHWEST TEXAS TO SOUTHEAST OKLAHOMA BY SUNRISE WEDNESDAY. THE ASSOCIATED COLD FRONT WILL ENTER EAST TEXAS THIS EVENING AND MOVE RAPIDLY EAST ACROSS THE REMAINDER OF THE REGION TONIGHT. THERE IS A MODERATE RISK OF SEVERE WEATHER OVER MOST OF THE FOUR STATE REGION...MAINLY DURING THE AFTERNOON AND EVENING. HOWEVER A CLUSTER OF SEVERE STORMS HAS DEVELOPED OVER NORTH CENTRAL TEXAS THIS MORNING...AND THEY MAY MOVE INTO EAST TEXAS LATER THIS MORNING. THE MAIN THREAT OF SEVERE WEATHER...WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION...SOME OF THE STORMS WILL PRODUCE VERY HEAVY RAIN THAT WILL RESULT IN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. STORMS WILL EITHER DEVELOP OVER EAST TEXAS DURING THE AFTERNOON OR MOVE INTO EAST TEXAS FROM CENTRAL TEXAS AND SPREAD OVER THE REMAINDER OF THE REGION DURING THE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 947 AM CST TUE NOV 23 2004 TXZ124-125-136-137-231610- GREGG-SMITH-UPSHUR-WOOD- 947 AM CST TUE NOV 23 2004 STRONG STORMS WERE APPROACHING THE TYLER TEXAS AREA AT 945 AM. A TORNADO WATCH IS IN EFFECT FOR THIS AREA UNTIL 3 PM. THESE THUNDERSTORMS HAVE THE POTENTIAL TO INTENSIFY...SO RESIDENTS OF TYLER AND SURROUNDING AREAS SHOULD STAY ALERT FOR ANY WARNINGS THAT MAY BE ISSUED FOR THESE STORMS. 03
The Shreveport radar (KSHV), 137 km away, was scanning. The volume nearest the first event began at 15:52 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432369.